Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 161, NWS Wichita, KS

May 30, 2011Barton County, Ellsworth County, Rice County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 30, 2011, 11:28 PM CDT for Barton County, Ellsworth County, Rice County, Kansas. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2011, 11:28 PM CDT (04:28 UTC)
Expired
May 31, 2011, 12:12 AM CDT
In force
44 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Barton County, KS, Ellsworth County, KS, Rice County, KS

The radar

The Dodge City radar (KDDC), 135 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 11:40 PM CDTHAIL 0.253 Nw Great Bend, KSTRAINED SPOTTER REPORTED PEA SIZE HAIL AND THAT HE HAS LOST POWER.
May 30, 11:49 PM CDTTSTM WND GST 45Great Bend, KS
May 30, 11:59 PM CDTHAIL 0.75Great Bend, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 8:37 PM CDTSevere Thunderstorm Watch PDSSPC5 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1933 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1933 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
2390 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
355 m²/s²
Significant tornado parameter
0.0
Supercell composite
16.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

029 
WUUS53 KICT 310428
SVRICT
KSC009-053-159-310530-
/O.NEW.KICT.SV.W.0161.110531T0428Z-110531T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1128 PM CDT MON MAY 30 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARTON COUNTY IN CENTRAL KANSAS...
  SOUTHWESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 1230 AM CDT

* AT 1122 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES
  SOUTHWEST OF WILSON TO PAWNEE ROCK...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GREAT BEND...CLAFLIN...HOLYROOD...ELLINWOOD...BUSHTON...LORRAINE...
  GREAT BEND AIRPORT AND SILICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3844 9904 3870 9884 3870 9849 3871 9848
      3862 9819 3826 9849 3825 9898 3827 9904
TIME...MOT...LOC 0428Z 283DEG 35KT 3868 9849 3831 9891
WIND...HAIL 70MPH 1.00IN

$$

ES
3 follow-up statements
857 
WWUS53 KICT 310450
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1150 PM CDT MON MAY 30 2011

KSC009-053-159-310530-
/O.CON.KICT.SV.W.0161.000000T0000Z-110531T0530Z/
RICE KS-BARTON KS-ELLSWORTH KS-
1150 PM CDT MON MAY 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ELLSWORTH...BARTON AND NORTHWESTERN RICE COUNTIES UNTIL 1230 AM
CDT...

AT 1145 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HOLYROOD TO 5 MILES
SOUTHEAST OF GREAT BEND...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  ELLINWOOD...BUSHTON...LORRAINE AND SILICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND DAMAGE WITH THESE STORMS MAY OCCUR AHEAD OF ANY RAIN OR 
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. 
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3844 9904 3870 9884 3870 9849 3871 9848
      3862 9819 3826 9849 3825 9898 3827 9904
TIME...MOT...LOC 0450Z 283DEG 35KT 3862 9830 3829 9870
WIND...HAIL 70MPH 1.00IN

$$

DARMOFAL
018 
WWUS53 KICT 310503
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1203 AM CDT TUE MAY 31 2011

KSC009-053-159-310530-
/O.CON.KICT.SV.W.0161.000000T0000Z-110531T0530Z/
RICE KS-BARTON KS-ELLSWORTH KS-
1203 AM CDT TUE MAY 31 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ELLSWORTH...BARTON AND NORTHWESTERN RICE COUNTIES UNTIL 1230 AM
CDT...

AT 1159 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM LORRAINE TO ELLINWOOD...MOVING EAST AT 40 MPH. NICKEL SIZE HAIL 
MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  SILICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3844 9904 3870 9884 3870 9849 3871 9848
      3862 9819 3826 9849 3825 9898 3827 9904
TIME...MOT...LOC 0504Z 283DEG 35KT 3859 9823 3828 9856
WIND...HAIL 60MPH 0.88IN

$$

DARMOFAL
795 
WWUS53 KICT 310512
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1212 AM CDT TUE MAY 31 2011

KSC009-053-159-310522-
/O.CAN.KICT.SV.W.0161.000000T0000Z-110531T0530Z/
RICE KS-BARTON KS-ELLSWORTH KS-
1212 AM CDT TUE MAY 31 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ELLSWORTH...
BARTON AND NORTHWESTERN RICE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3844 9904 3870 9884 3870 9849 3871 9848
      3862 9819 3826 9849 3825 9898 3827 9904
TIME...MOT...LOC 0512Z 283DEG 35KT 3857 9813 3826 9846

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 8:15 PM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, May 30, 8:15 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
815 PM CDT MON MAY 30 2011

.UPDATE...
SCATTERED ELEVATED CONVECTION CONTINUES TO PERCOLATE ACROSS THE
FLINT HILLS AS SUNSET APPROACHES. WINDS ALSO CONTINUE TO HOWL FOR
AREAS ALONG/WEST OF THE I-135 CORRIDOR...AND HAVE EXTENDED THE
WIND HEADLINES UNTIL 11 PM IN THESE AREAS. THE NEXT AREA OF
CONCERN IS WITH SOUTHWARD BUILDING OF THE CONVECTIVE LINE ACROSS
SOUTH CENTRAL NEBRASKA. EXPECT THIS TREND TO CONTINUE SOUTH
INTO NORTH CENTRAL KANSAS THROUGH MIDNIGHT...AS CONVERGENCE LOW
LEVEL CONVERGENCE INCREASES WITH THE MERGER OF THE SURFACE COLD
FRONT AND DRY-LINE JUST WEST OF THE FORECAST AREA. MESO DATA OFF
THE SPC PAGE SUGGESTS VERY GOOD POTENTIAL FOR DEVELOPMENT OF COLD
POOL WITH LINEAR CONVECTION WHICH LOOKS TO SUPPORT THE GOING
FORECAST GRIDS WITH HIGHER POPS TOWARD MIDNIGHT ACROSS CENTRAL
KANSAS. SINCE BACKGROUND/GRADIENT WINDS ARE ALREADY JUST BELOW
SEVERE WIND CRITERIA IN PARTS OF CENTRAL KANSAS (HENCE HIGH WIND
WARNING)...IT WONT TAKE MUCH TO GET DAMAGING CONVECTIVE WINDS WITH
THE EXPECTED SOUTHWARD DEVELOPMENT.

KED

&&

.PREV DISCUSSION... /ISSUED 633 PM CDT MON MAY 30 2011/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
A SIGNIFICANT WIND SHIFT WILL OCCUR WITH VFR CONDITIONS EXPECTED
TO PREVAIL THRU THE FORECAST VALID PERIOD. A SURFACE COLD FRONT
WILL MOVE INTO WESTERN KANSAS THIS EVENING AND OVERTAKE THE
DRY-LINE FRONT ACROSS CENTRAL KANSAS. THE COLD FRONT WILL THEN
CONTINUE TO MOVE EAST OVERNIGHT...REACHING THE FLINT HILLS BY
TUESDAY MORNING. SCATTERED CONVECTION IS EXPECTED TO DEVELOP
ALONG THE MERGING FRONTAL BOUNDARIES BY LATE EVENING...WHICH
COULD AFFECT THE KRSL AND KSLN TERMINALS TOWARD MIDNIGHT. SOME
SOUTHWARD DEVELOPMENT IS EXPECTED WHICH MAY AFFECT KHUT AND KICT
DURING THE EARLY PREDAWN HOURS OF TUESDAY MORNING. THE STRONG
SOUTH WINDS AHEAD OF THE APPROACHING FRONT WILL CONTINUE THIS
EVENING...GRADUALLY VEERING TO THE SOUTHWEST BEFORE THE FRONTAL
PASSAGE OVERNIGHT. SOME PRE-FRONTAL CONVECTION IS ALSO POSSIBLE
THIS EVENING ACROSS THE FLINT HILLS ALONG WITH VFR BASES-CIGS
AROUND 4K FT.

KED

PREV DISCUSSION... /ISSUED 332 PM CDT MON MAY 30 2011/

DISCUSSION...

FORECAST CONCERNS WILL BE GUSTY WINDS INTO THIS EVENING...THEN LATE
NIGHT CONVECTION CHANCES.

THIS EVENING-TONIGHT:
STRONG WINDS CONTINUE TO PLAGUE MOST OF THE FORECAST AREA THIS
AFTERNOON...WITH NUMEROUS PLACES IN CENTRAL KS HAVING SUSTAINED
WINDS OF 35 TO 40 MPH...WITH GUSTS TO 50 MPH NEAR KRSL/KGBD. SO WILL
KEEP CURRENT WINDS HEADLINES GOING...AS ANY CLEARING UNDER THE MID
LVL CLOUD LAYER COULD STILL LEAD TO SOME STRONG GUSTS INTO THE EARLY
EVENING HOURS. EXPECT WIND TO SLACKEN SOME LATE THIS EVENING...BUT
WILL HAVE TO KEEP AN EYE ON THIS..IN CASE WIND HEADLINES HAVE TO BE
EXTENDED A FEW HOURS LATE THIS EVE.

NEXT CONCERN WILL BE CONVECTIVE CHANCES. CURRENT PLACEMENT OF THE
DRY LINE IS ACROSS WRN KS...WITH LITTLE OR NO CONVERGENCE ALONG IT
ANYWHERE CLOSE TO CEN KS.  SO THINK CHANCES OF LATE AFTN/EVENING
CONVECTION IN CEN KS IS SLIM AND NONE.  THINK CHANCES IN CEN KS
AND...THE REST OF THE AREA FOR THAT MATTER...WILL HAVE TO WAIT UNTIL
AFTER MIDNIGHT AT THE EARLIEST...AS CONVECTION FINALLY GETS GOING IN
NW KS AND MOVES/PROPAGATES INTO CEN KS.  SO WILL MAKE ADJUSTMENTS
AND DELAY POPS FOR MOST AREAS UNTIL AT LEAST 04Z AND MOST LIKELY
WILL BE LATER THAN THAT IN MOST LOCATIONS...AS CONVECTION IN NORTH
CENTRAL KS BECOMES A COMPLEX OF STORMS (MCS)...AND DROPS SOUTHEAST
ALONG THE MAIN INSTABILITY AXIS TOWARDS SOUTHEAST KS BY TUE AM. NOT
SURE HOW FAR SOUTH CONVECTION WILL GET...WITH ICT BEING THE FURTHEST
SOUTH IT WILL GET..BUT WILL LEAVE CHANCE POPS IN FOR NOW...IN CASE
CONVECTIVE COMPLEX (MCS) GETS A NICE COLD POOL GOING.

TUE:
COULD SEE SOME REMNANT SHOWERS STILL ACROSS THE FLINT HILLS INTO
SOUTHEAST KS FOR THE MORNING HOURS...AS ANY MCS MOVING SOUTHEAST
COMES TO THIS AREA TO DIE.  STRENGTH OF THE OVERNIGHT MCS AND ITS
ASSOCIATED COLD POOL IS STILL IN QUESTION WHEN IT COMES TO PLACEMENT
OF THE MAIN SFC BOUNDARY EXPECTED TO PUSH INTO SRN KS/SERN KS FOR
TUE. NAM LOOKS TO BE THE FURTHEST SOUTH WITH THE PLACEMENT OF THE
BOUNDARY...WHILE THE GFS HANGS IT BACK A LITTLE FURTHER TO THE EAST
OVER THE FLINT HILLS. EITHER MODEL SUGGESTS THAT THE BOUNDARY WILL
REMAIN STATIONARY ACROSS SRN KS FOR TUE AFTERNOON...WITH SBCAPE
VALUES OF 4000 J/KG STILL EXPECTED ALONG IT...OR JUST TO THE SOUTH
OF IT. CONVERGENCE ALONG THIS BOUNDARY LOOKS TO BE ENOUGH FOR SOME
CONVECTION TO REDEVELOP FOR TUE AFTN/EVE.  NOT SURE HOW WIDESPREAD
THIS CONVECTION WILL BE AS THERE IS NOT A SIGNIFICANT MID LEVEL
SHORTWAVE MOVING ACROSS THE AREA. BUT HEATING OF THE DAY AND
CONVERGENCE WILL PROBABLY BE ENOUGH FOR A FEW STORMS. BULK SHEAR OF
30 KTS AND DIRECTIONAL SHEAR LOOKS SUPPORTIVE OF A FEW STRONG
STORMS.

WED-THU:
FRONTAL BOUNDARY LOOKS TO MOVE BACK RAPIDLY TO THE NORTH LATE TUE
NIGHT INTO EARLY WED...WITH WARM ADVECTION AGAIN INCREASING OVER THE
WRN HIGH PLAINS. GFS FORECAST SOUNDINGS SUGGEST THAT MOST OF THE SRN
KS MAY SEE SOME STRATUS CLOUDS MOVE BACK ACROSS THE AREA FOR THE
DAYTIME ON WED...THROWING A WRENCH INTO THE HIGH TEMPS. WILL ALSO
SEE A RETURN TO THE BREEZY SW WINDS AS A LEE SIDE TROUGH BEGINS TO
REESTABLISH ITSELF ALONG THE FRONT RANGE OF THE ROCKIES.

NOT TOO CONFIDENT IN POPS ACROSS THE AREA FOR EARLY ON WED INTO WED
AFTERNOON..AS BEST WAA IS FOCUSED MORE TO THE NORTH OF THE
AREA...WITH LACK OF ANY SYNOPTIC BOUNDARY FOR CONVERGENCE. MODELS DO
SHOW UNSTABLE AIRMASS INCREASING OVER CENTRAL INTO NORTHEAST KS..BUT
GFS ALSO SHOWS WARMER TEMPS ALSO INCREASING AS WED GOES ALONG
INCREASING THE CAP ACROSS THE AREA.  SO WILL LIMIT ANY POPS TO CEN
KS...BUT NOT TOO CONFIDENT THIS AREA WILL SEE ANYTHING EITHER.

THINGS LOOK WARM AND DRY FOR THU...AS CAP REMAINS IN PLACE...WITH SW
WINDS CREATING ANOTHER BREEZY DAY.

FRI-SUN:
ANOTHER WARM DAY WILL BE IN STORE FOR FRI...AS THE NEXT SHORTWAVE
MOVES ACROSS THE NRN PLAINS. THIS WILL LEAD TO WARM SW FLOW ACROSS
THE AREA FOR THE DAYTIME HOURS FRI...AS A WEAK BOUNDARY TRYS TO PUSH
INTO CEN KS FOR FRI EVE. CONVERGENCE ALONG THIS BOUNDARY COULD LEAD
TO AN ISOLATED STORM CHANCE IN CEN KS FRI EVE.

NOT ALOT OF CONFIDENCE IN HOW SAT-SUN WILL PLAY OUT...AS THE WEAK
BOUNDARY FROM FRI WILL DRIFT SOUTH ACROSS THE FORECAST AREA FOR SAT
INTO SUN. GFS KEEPS THIS BOUNDARY ACROSS THE AREA...AS THE UPPER
RIDGE SHIFTS A LITTLE TO THE WEST. THIS COULD LEAD TO AN INCREASING
CHANCE OF NIGHTTIME CONVECTION FOR THE AREA FOR SAT-SUN AS
DIFFLUENCE INCREASES. THE ECMWF KEEPS THE RIDGE MORE FIRMLY IN PLACE
WHICH WOULD LIMIT ANY PRECIP CHANCES AND KEEP WARMER TEMPS AROUND.
CONSENSUS IS TO KEEP THINGS DRY FOR NOW.

KETCHAM

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

STRATOCUMULUS WHICH DEVELOPED AS A RESULT OF LOW LEVEL MOISTURE
ADVECTION WILL LIKELY PERSIST THROUGHOUT THE AFTERNOON. THESE SHOULD
WANE AFTER SUNSET. VERY WINDY CONDITIONS ANTICIPATED AT ALL AREAS
GIVEN SURFACE PRESSURE GRADIENT. PRECIPITATION CHANCES APPEAR MOST
LIKELY AT KRSL/KSLN/KHUT WITH OUTSIDE CHANCES AT KICT AND KCNU.
VFR CONDITION LIKELY EXCEPT FOR VERY BRIEF PERIOD OF REDUCED
VISIBILITY IN THE VICINITY OF THUNDERSTORMS. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    66  85  67  88 /  50  10  20  10
HUTCHINSON      61  84  66  89 /  60  10  20  10
NEWTON          64  84  66  87 /  60  10  20  10
ELDORADO        67  84  66  87 /  50  20  20  10
WINFIELD-KWLD   69  86  68  89 /  40  20  20  10
RUSSELL         57  82  62  90 /  60  10  20  20
GREAT BEND      57  83  63  89 /  60  10  20  20
SALINA          61  84  63  89 /  50  10  20  20
MCPHERSON       61  84  64  88 /  60  10  20  20
COFFEYVILLE     71  85  69  88 /  20  30  20  10
CHANUTE         70  85  67  88 /  20  30  20  10
IOLA            69  85  67  87 /  20  30  20  10
PARSONS-KPPF    71  85  68  88 /  20  30  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 11 PM CDT THIS EVENING FOR KSZ049-051-068-
083-092.

HIGH WIND WARNING UNTIL 11 PM CDT THIS EVENING FOR KSZ032-033-
047-048-050-067-082-091.

&&
Hazardous weather outlook, May 30, 8:57 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
857 PM CDT MON MAY 30 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-010200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
857 PM CDT MON MAY 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG SOUTHERLY WINDS WILL CONTINUE TO AFFECT AREAS ALONG AND
WEST OF THE I-135 CORRIDOR THROUGH THE LATE EVENING. PLEASE
REFER TO THE LATEST HIGH WIND WARNING AND WIND ADVISORIES FOR
ADDITIONAL DETAILS.

A LINE OF SEVERE STORMS CONTAINING DAMAGING WINDS IN EXCESS OF 70
MPH WILL BE POSSIBLE ACROSS CENTRAL KANSAS DURING THE LATE EVENING
AND EARLY OVERNIGHT HOURS. THIS COMPLEX OF STORMS COULD AFFECT
PORTIONS OF SOUTH CENTRAL KANSAS LATE TONIGHT...THOUGH THE RISK
FOR SEVERE WEATHER IS EXPECTED TO DIMINISH. A FEW THUNDERSTORMS
WILL AFFECT SOUTHEAST KANSAS INTO THE LATE EVENING AND POSSIBLY
AGAIN TOWARD DAWN...THOUGH THEY ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF ISOLATED THUNDERSTORMS TUESDAY OVER
SOUTHEAST KANSAS...A FEW STRONG STORMS ARE POSSIBLE DURING THE
AFTERNOON HOURS. SMALL THUNDERSTORM CHANCES WILL CONTINUE AREA
WIDE ON TUESDAY NIGHT INTO WEDNESDAY MORNING. THE STORMS ARE NOT
EXPECTED TO BE STRONG OF SEVERE.

SHOWERS AND THUNDERSTORMS ARE ALSO POSSIBLE FRIDAY AFTERNOON
ACROSS CENTRAL KANSAS. A FEW STRONG STORMS LOOK POSSIBLE AT THIS
TIME...BUT WIDESPREAD SEVERE WEATHER LOOKS UNLIKELY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION CAN BE EXPECTED LATE THIS EVENING
UNTIL ABOUT 2 AM TUESDAY MORNING...ACROSS CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

In the hours before

Local storm report, May 30, 11:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1120 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 PM     HAIL             BUNKER HILL             38.87N 98.70W
05/30/2011  E1.00 INCH       RUSSELL            KS   AMATEUR RADIO

&&

SGS
Local storm report, May 30, 11:22 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1122 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     HAIL             N SYLVAN GROVE          39.01N 98.39W
05/30/2011  E1.00 INCH       LINCOLN            KS   LAW ENFORCEMENT

&&

SGS
Local storm report, May 30, 11:23 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1123 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     TSTM WND GST     N SYLVAN GROVE          39.01N 98.39W
05/30/2011  E65 MPH          LINCOLN            KS   LAW ENFORCEMENT

&&

SGS
Local storm report, May 30, 11:24 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1124 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     TSTM WND GST     6 N SYLVAN GROVE        39.10N 98.39W
05/30/2011  M58 MPH          LINCOLN            KS   TRAINED SPOTTER

&&

SGS
Local storm report, May 30, 11:26 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1126 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 PM     HAIL             1 NNW ASH GROVE         39.18N 98.36W
05/30/2011  E0.50 INCH       LINCOLN            KS   LAW ENFORCEMENT

&&

SGS
Local storm report, May 30, 11:27 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1127 PM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 PM     TSTM WND GST     BUNKER HILL             38.87N 98.70W
05/30/2011  E60 MPH          RUSSELL            KS   AMATEUR RADIO

&&

SGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 9:58 PM CDTSevere Thunderstorm WarningICTRussell62 min
May 30, 10:26 PM CDTSevere Thunderstorm WarningICTBarton, Russell64 min
May 30, 10:53 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Russell67 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.